My sister had been on suboxen for about a month, no complaints at first but then she began throwing up and said it was making her sick she is only 17 and weighs about 130 pounds was taking 2 per day. I wondered if she was trying to use other things on top of it or maybe it was to much in her system, I don't know but do you think it would work better if she split up her dose take half the first part of the day and the other half the second? She complains about the taste says its like pinesol? She started on 1 then went to 2 because she was complaining of withdrawl symptoms. It just seems like nothing is working for her and I dont know why.What can I suggest to help her, I have the doctors suggestions but I would like to hear from people who have had personal experiences and could be of some help. Thanks
Dear Hannah, i hate to mention this, but please have her get a pregnancy test and take it to rule that out. If she is on two 8 mg pills per day, that might be too high a dose and it could be causing the nausea also. She needs to twlk to the dr to see if it can be lowered, she will likely find it goes away when she tapers down. Suboxone builds in the fat layers, and the brain is mainly fat, so it is built up in there, she won't feel q drop in her dose for 3 to 5 days after she drops. It stays in the brain that long, so, even when she lowers the dose, it will be q few days before she feels it and it will likely get rid of the nausea when she does, no negative effects will come from the drop in dose. Even if she were taking opiates while on subs, it should NOT cause nausea and vomitting, it will simply get blocked, she won't get high.
It is when you try to tqke subs on top of opiates too quickly thqt precip including nausea and vomitting will occur. I guess it is possible she stopped the suboxone and is relapsing, and then getting back on suboxone, i don't know, it is q possibility, but i relly believe her dose is too high and it started making her sick, or maybe she is pregnant. The only reason i mention pregnancy is that IF she were pregnant, her suboxone dr and her ob will both need to know she is pregnant and on suboxone, if she is pregnant, she needs to switch to subutex, the sister med of suboxone asap. Patti
Hi hannah - Sounds like something else is going on, as Patti said. I would not recommend taking two doses, as some people have problems sleeping when they take an afternoon dose. Also, you don't mention whether she's taking the 2 mg or 8 mg pills & I'm not sure what you mean by '2 per day'. Is that 2 pills or 2 mgs? Two pills of 2 mgs each is not too much, necessarily. But, two pills of 8 mgs. seems like too much, in my opinion, for someone that young & that small. It sounds like she is still 'seeking' the drugs instead of going through withdrawals, like she said. Unfortunately or fortunately, however you look at it, taking double the Subox. does not translate to feeling double the affects. It is a completely different type of opiate, one that does not produce tolerance. So, if she's taking more to feel a better 'high', she will be disappointed, I believe. Anyway, good luck.
I hope she's also going to 12 step meetings and getting some addiction counseling, as well. I believe its crucial for a successful recovery, to do as much as one can to make sure the obsession is removed. Jillian:)
Dear Hannah. It is hard to really know with a 17 yr old. All kind of possibilities. It could just be the medicine as u suggest. It could be as patti suggested. I will be the devil's advocate a bit more... if suboxone is melted and injected it will immediately cause withdrawal symptoms because of the naloxone in it which is the most powerful opiate blocker there is. When we swallow it it has no such effect. You just have to explore all options. There is really no reason that someone should become nauseous and vomitus after a month of no such symptoms. I don't mean to be doubting of your sister but all options must be explored.
I hope it is none of the above.
Good luck. I hope your sister is ok. Do not hesitate to come back here if u need something. Be well. Pup
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Sep 2010 • 2 answers
Posted 22 Oct 2010 • 1 answer
Posted 17 Sep 2011 • 1 answer
Posted 20 Oct 2011 • 3 answers
Posted 5 Dec 2011 • 2 answers